Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Having low back pain. Had physical therapy and shots. Taking lortab. Any alternative medicine?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6593 Questions
im 53 years old. I have live with low back pain over 5 years now it can get bad.setting and then trying to stand up can be hard it depends on how long I been setting and what chair I sitting on and sitting in car and driving and getting in out of the car all day.can be hard.i have had shots,physical therphy and I take lortab daily 3 times a day.the lortab helps but it hurts a lot its like I said depend on what I sit on and there something I can take that help me more then lortab.
Posted Mon, 13 May 2013 in Back Pain
Answered by Dr. Pavan Kumar Gupta 36 hours later

Thanks for the query.

It is really bad to have a constant lower backache as it disturbs your daily activity.

It is no point to keep on taking pain killers like LORTAB for such a long time since this not only causes physical and emotional dependance but also can damage the kidneys.

LORTAB contains HYDROCODONE which is a synthetic opiate.

Try to decrease the consumption of LORTAB gradually and may resort to local application of heat and occasional use of ibuprofen.

The most important point regarding your backache is the diagnosis of cause.

These causes can range from local spinal issues like arthritis,disc herniation,spondylosis thesis,osteoporosis of bones etc to gynaecological problems like ovarian tumours,uterine fibroids etc to diabetic related neuropathy to drug induced problem from the use of statins etc.

Basically you require a thorough physical examination by not only an orthopedician but also a Gynecologist and a diabetologist.

You would require a betters of tests like blood tests,urine test,ultra sound/ CT abdomen,CT / MRI of spine,bone density tests etc.

Once a cause is found,your treatment shall become easy and then you won't have to be dependent on pain killers permanently.

I hope it helps however you may revert to me for any further query.
Best of luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor